Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 152, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 12, 2008, 8:09 PM CDT for Johnson County, Leavenworth County, Wyandotte County, Kansas; Clay County, Jackson County, Platte County, Missouri. It was in force for 36 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2008, 8:09 PM CDT (01:09 UTC)
- Expired
- Jun 12, 2008, 8:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Clay County, MO, Jackson County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 59 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 8:15 PM CDT | FUNNEL CLOUD | Edwardsville, KS | FUNNEL CLOUD PHOTOGRAPHED FROM I-435 AND K32 |
| Jun 12, 8:16 PM CDT | HAIL 1.25 | Basehor, KS | 70 MPH ALSO REPORTED |
| Jun 12, 8:30 PM CDT | HAIL 1.75 | 6 Nw Kansas City Ks, KS | HALF DOLLAR TO GOLF BALL SIZE HAIL PHOTOGRAPHED AT NORTH 57TH AND LEAVENWORTH ROAD IN KCK. |
| Jun 12, 8:37 PM CDT | HAIL 1 | Parkville, MO | |
| Jun 12, 8:42 PM CDT | HAIL 0.88 | Weatherby Lake, MO | |
| Jun 12, 8:45 PM CDT | HAIL 0.88 | Riverside, MO | |
| Jun 12, 8:48 PM CDT | HAIL 1.5 | 2 Nnw Gladstone, MO | |
| Jun 12, 8:50 PM CDT | HAIL 0.88 | 4 Nw Gladstone, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 3:06 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.2 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 759 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 130110 SVREAX KSC091-103-209-MOC047-095-165-130145- /O.NEW.KEAX.SV.W.0152.080613T0109Z-080613T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 809 PM CDT THU JUN 12 2008 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN JOHNSON COUNTY IN EAST CENTRAL KANSAS SOUTHEASTERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS WYANDOTTE COUNTY IN NORTHEAST KANSAS SOUTHWESTERN CLAY COUNTY IN WEST CENTRAL MISSOURI WESTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI SOUTHEASTERN PLATTE COUNTY IN WEST CENTRAL MISSOURI * UNTIL 845 PM CDT * AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BASEHOR...AND MOVING NORTHEAST AT 35 MPH. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WINDS. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHWEST OF EDWARDSVILLE BY 815 PM CDT. 7 MILES SOUTHEAST OF LANSING AND 9 MILES NORTHWEST OF LAKE QUIVIRA BY 820 PM CDT. PARKVILLE...WEATHERBY LAKE...7 MILES NORTHWEST OF KANSAS CITY KANSAS AND 8 MILES NORTHWEST OF KANSAS CITY DOWNTOWN ARPT BY 835 PM CDT. LAKE WAUKOMIS...PLATTE WOODS...HOUSTON LAKE AND RIVERSIDE BY 840 PM CDT. OAKVIEW...GLADSTONE AND 7 MILES NORTHWEST OF AVONDALE BY 845 PM CDT. THE TOWNS OF PIPER...LAKE OF THE FOREST...MAYWOOD...WOLCOTT... POMEROY...WALDRON...BEVERLY HILLS...KANSAS CITY INTL AIRPORT...OAKS AND OAKWOOD ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI. LAT...LON 3939 9460 3904 9444 3894 9498 3919 9511 TIME...MOT...LOC 0109Z 247DEG 32KT 3912 9495 $$ DEROCHE
3 follow-up statements
000
WWUS53 KEAX 130121
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
819 PM CDT THU JUN 12 2008
KSC091-103-209-MOC047-095-165-130145-
/O.CON.KEAX.SV.W.0152.000000T0000Z-080613T0145Z/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-JACKSON MO-CLAY MO-PLATTE MO-
819 PM CDT THU JUN 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
JOHNSON COUNTY IN EAST CENTRAL KANSAS...AND WYANDOTTE AND
SOUTHEASTERN LEAVENWORTH COUNTIES IN NORTHEAST KANSAS...AND
SOUTHEASTERN PLATTE...SOUTHWESTERN CLAY AND WESTERN JACKSON COUNTIES
IN WEST CENTRAL MISSOURI UNTIL 845 PM CDT...
AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR BASEHOR...MOVING NORTHEAST AT 35 MPH. AT 0815PM...A
TRAINED SPOTTER REPORTED DAMAGING WINDS OF 70 MPH IN BASEHOR.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PARKVILLE...WEATHERBY LAKE AND 7 MILES NORTHWEST OF KANSAS CITY
KANSAS BY 835 PM CDT.
LAKE WAUKOMIS...PLATTE WOODS...HOUSTON LAKE AND RIVERSIDE BY 840 PM
CDT.
OAKVIEW...GLADSTONE AND 6 MILES NORTHWEST OF AVONDALE BY 845 PM
CDT.
THE TOWNS OF POMEROY...WOLCOTT...WALDRON...BEVERLY HILLS...OAKS...
OAKWOOD AND OAKWOOD PARK ARE ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.
LAT...LON 3905 9444 3904 9447 3895 9493 3922 9504
3939 9460
TIME...MOT...LOC 0119Z 247DEG 32KT 3915 9484
$$
DEROCHE000
WWUS53 KEAX 130129
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
828 PM CDT THU JUN 12 2008
KSC103-130138-
/O.CAN.KEAX.SV.W.0152.000000T0000Z-080613T0145Z/
LEAVENWORTH KS-
828 PM CDT THU JUN 12 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEAVENWORTH
COUNTY IS CANCELLED...
AT 825 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.
LAT...LON 3905 9444 3898 9477 3920 9487 3920 9481
3922 9483 3926 9483 3939 9460
TIME...MOT...LOC 0128Z 247DEG 32KT 3918 9474
$$
KSC091-209-MOC047-095-165-130145-
/O.CON.KEAX.SV.W.0152.000000T0000Z-080613T0145Z/
WYANDOTTE KS-JOHNSON KS-JACKSON MO-CLAY MO-PLATTE MO-
828 PM CDT THU JUN 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
JOHNSON COUNTY IN EAST CENTRAL KANSAS...AND WYANDOTTE COUNTY IN
NORTHEAST KANSAS...AND SOUTHEASTERN PLATTE...SOUTHWESTERN CLAY AND
WESTERN JACKSON COUNTIES IN WEST CENTRAL MISSOURI UNTIL 845 PM CDT...
AT 815 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH IN BASEHOR. THIS STORM WAS LOCATED 5 MILES WEST
OF PARKVILLE...MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PARKVILLE...WEATHERBY LAKE AND 7 MILES NORTHWEST OF KANSAS CITY
KANSAS BY 835 PM CDT.
LAKE WAUKOMIS...PLATTE WOODS...HOUSTON LAKE AND RIVERSIDE BY 840 PM
CDT.
OAKVIEW...GLADSTONE AND AVONDALE BY 845 PM CDT.
THE TOWNS OF OAKS...OAKWOOD AND OAKWOOD PARK ARE ALSO IN THE PATH OF
THIS SEVERE THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.
LAT...LON 3905 9444 3898 9477 3920 9487 3920 9481
3922 9483 3926 9483 3939 9460
TIME...MOT...LOC 0128Z 247DEG 32KT 3918 9474
$$
DEROCHE000
WWUS53 KEAX 130137
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
837 PM CDT THU JUN 12 2008
KSC209-MOC047-095-165-130145-
/O.CON.KEAX.SV.W.0152.000000T0000Z-080613T0145Z/
WYANDOTTE KS-JACKSON MO-CLAY MO-PLATTE MO-
837 PM CDT THU JUN 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PLATTE...SOUTHWESTERN CLAY...WESTERN JACKSON AND EASTERN WYANDOTTE
COUNTIES UNTIL 845 PM CDT...
AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR KANSAS CITY KANSAS...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTH KANSAS CITY...AVONDALE...GLADSTONE AND OAKVIEW BY 845 PM CDT.
THE TOWNS OF OAKS...OAKWOOD AND OAKWOOD PARK ARE ALSO IN THE PATH OF
THIS SEVERE THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.
LAT...LON 3931 9456 3905 9444 3901 9461 3904 9461
3904 9462 3904 9471 3921 9479
TIME...MOT...LOC 0137Z 267DEG 25KT 3912 9465
$$
DEROCHEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 7:02 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 12, 7:02 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
702 PM CDT THU JUN 12 2008
.DISCUSSION...
/409 PM CDT THU JUN 12 2008/
WITH SEVERE ONGOING AND HYDRO ISSUES WILL MAKE THIS SHORT.
CONVECTION HAS BLOSSOMED WITHIN A NARROW CORRIDOR NEAR WHAT IS LEFT
OVER OF THE STATIONARY FRONT. AIRMASS JUST SOUTH OF THIS ACTIVITY IS
STILL CAPPED FOR NOW. BUT THAT WILL CHANGE. THE WARM SECTOR IS
JUICED WITH PWS OF 1.50 TO 1.75 AS EVIDENCED BY SURFACE DEWPOINTS
AVERAGING 70F. SOUTHERLY LOW LEVEL JET WILL CONTINUE TO FEED
MOISTURE INTO THE BAROCLINIC ZONE WITH THE ACTIVITY GRADUALLY
BUILDING BACK TO THE SOUTHWEST AS THE LOW LEVEL JET INTENSIFIES OVER
THE SOUTHERN PLAINS. EVENTUALLY A LINEAR MCS EXPECTED TO FORM THIS
EVENING OVER THE CWA. WILL ALSO NEED TO KEEP AN EYE OVER SOUTHERN KS
AS THE LOW LEVEL JET STRENGTHENS AND INCREASES THE MOISTURE
CONVERGENCE. MODELS FAVOR AN MCS FORMING OVER SOUTH CENTRAL OR
SOUTHEAST KS LATER THIS EVENING AND THEN TRACKING EAST-NORTHEAST OR
NORTHEAST INTO THE SOUTHERN CWA. HPC QPF SEEMS REASONABLE ALTHOUGH A
TAD HIGH FOR A BASIN AVERAGE AMOUNT. IN ANY EVENT THE TOTAL QPF IS
HIGH ENOUGH TO WARRANT A FLASH FLOOD WATCH FOR A LARGE PART OF THE
CWA.
CONVECTION WILL BE ONGOING FRIDAY MORNING OVER THE SOUTHEAST 1/3 OF
THE CWA WITH THE ACTIVITY LIKELY EXITING BY EARLY AFTERNOON. CLOUD
COVER AND RAIN-COOLED AIR WILL LIMIT SURFACE HEATING OVER THE
SOUTHEAST CWA AND FORECAST MAX TEMPERATURES MAY BE OVERLY
OPTIMISTIC.
MJ
&&
MEDIUM RANGE (SATURDAY-THURSDAY)...
THE PREVAILING PATTERN FOR THE WEEKEND AND THROUGH MUCH OF NEXT WORK
WEEK WILL BE DOMINATED BY AN UPPER LEVEL LOW THAT WILL BE SLOWLY
SPINNING ITS WAY EAST ACROSS SOUTHERN CANADA INTO THE NEW ENGLAND
REGION. THIS WILL INDUCE A NORTHWEST FLOW ACROSS THE FORECAST AREA
FOR THE WEEKEND AND NEXT WEEK AS AN AMPLIFYING RIDGE TO BEGINS TO
BUILD ACROSS THE WESTERN CONUS. THIS BUILDING RIDGE WILL ALLOW
TEMPERATURES TO RANGE THROUGH THE 80S ACROSS THE FORECAST REGION
THIS THE WEEKEND.
AT THE TAIL END OF THE WEEKEND THE MID RANGE MODEL SOLUTIONS FROM
BOTH THE GFS AND ECMWF ARE POINTING AT A SHORTWAVE MOVING THROUGH
THAT WILL PUSH A FRONTAL BOUNDARY SOUTH INTO MISSOURI SUNDAY
AFTERNOON AND NIGHT. ECMWF IS MORE AGGRESSIVE WITH THE FRONTS
PROGRESS ACROSS THE REGION COMPARED TO THE GFS. HOWEVER...THE GFS IS
THE PREFERRED MODEL AT THIS TIME AS THE TROUGH AXIS STRETCHING SOUTH
FORM CANADA WILL BE TO OUR EAST...SPEAKING MORE TO LAYING UP THE
FRONT PARALLEL TO THE NORTHWEST FLOW SLOWING PROGRESS. MOISTURE
RETURN WILL BE A KEY POINT OF CONTENTION AS THE FRONT THAT PUSHING
SOUTH FRIDAY WILL TAKE WITH SOME OF THE AVAILABLE MOISTURE.
HOWEVER...AT THIS TIME IT DOES LOOK POSSIBLE THAT THE RETURNING
SOUTHWEST FLOW SUNDAY ABOVE THE INTRUDING FRONT COULD ADVECT IN
ENOUGH MOISTURE TO MAKE THUNDERSTORMS POSSIBLE. HAVE CONTINUED TO
CARRY A CHANCE OF THUNDERSTORMS FOR THE ENTIRE FORECAST AREA FOR
SUNDAY NIGHT AS A RESULT. TIMING WILL BE AN EVOLVING ISSUE OVER THE
UPCOMING DAYS...SO THE START AND STOP OF THE FORECAST THUNDERSTORM
ACTIVITY COULD MOVE INTO THE DAY SUNDAY OR BE DELAYED INTO MONDAY.
OTHERWISE...HAVE KEPT TEMPERATURES AT OR JUST BELOW NORMAL FOR
MONDAY THROUGH WEDNESDAY AS THE PREVAILING FLOW STILL LOOKS TO BE
FROM THE NORTHWEST...KEEPING A SLIGHTLY COOLER NORTHERN PLAINS
AIRMASS IN PLACE ACROSS THE LOWER MISSOURI RIVER VALLEY. THURSDAY
SHOULD SEE TEMPERATURES AROUND NORMAL AS A WEST CONUS RIDGE SHIFTS
EAST INTO THE PLAINS.
CUTTER
&&
.AVIATION...
FOR THE 00Z TAFS...POTENTIALLY SEVERE STORM WILL BE PASSING NEAR OR
OVER THE KANSAS CITY AIRPORTS BETWEEN 730 AND 830 PM. WILL TREAT IT
WITH A TEMPO GROUP AT THIS POINT. SHOULD SEE A PUSH ON THE FRONT TO
THE SOUTH BY LATE EVENING AS A SURFACE HIGH WEDGES INTO NORTHERN
MISSOURI. NOT OUT OF THE QUESTION WE COULD GET SOME REDEVELOPMENT
BACK TO THE NORTH OF THE FRONTAL BOUNDARY LATE TONIGHT AS AN UPPER
SHORT WAVE MOVES INTO EASTERN KANSAS. CONFIDENCE LOW....SO WILL ONLY
PROB30 IT FOR NOW.
PC
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 PM THURSDAY TO 1 PM FRIDAY FOR MOZ007-
MOZ008-MOZ014-MOZ015-MOZ016-MOZ017-MOZ021-MOZ022-MOZ023-
MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ033-
MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-
MOZ053-MOZ054.
KS...FLASH FLOOD WATCH FROM 7 PM THURSDAY TO 1 PM FRIDAY FOR KSZ057-
KSZ060-KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Jun 12, 1:07 PM CDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 107 PM CDT THU JUN 12 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-131815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 107 PM CDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK AND NEARLY STATIONARY FRONT FROM NORTH OF WICHITA TO JUST NORTH OF KANSAS CITY AND THROUGH SOUTH CENTRAL IOWA WILL REMAIN THE FOCUS FOR NEW THUNDERSTORM DEVELOPMENT. A NARROW BAND OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS FROM KANSAS CITY TO NEAR KIRKSVILLE WILL LIKELY INCREASE IN COVERAGE AND INTENSITY DURING THE AFTERNOON HOURS. THE COMBINATION OF A MODERATELY UNSTABLE AIRMASS ALONG AND EAST OF THE FRONT...A FAVORABLE WIND PROFILE...AND CONSIDERABLE LOW LEVEL MOISTURE WILL FAVOR STRONG TO ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH LATE THIS EVENING. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING WILL BE THE PRIMARY THREATS. HOWEVER...THERE WILL BE SUFFICIENT TURNING OF THE WINDS IN THE LOW LEVELS OF THE ATMOSPHERE THAT A FEW TORNADOES ARE POSSIBLE. LATER TONIGHT THE POTENTIAL EXISTS FOR A LARGE THUNDERSTORM COMPLEX TO FORM OVER SOUTH CENTRAL OR SOUTHEAST KANSAS THAT WOULD TRACK NORTHEAST INTO WEST CENTRAL MISSOURI. SHOULD THIS SYSTEM FORM VERY HEAVY RAINFALL WOULD BE LIKELY WITH AREAS GENERALLY SOUTH OF A KANSAS CITY TO MACON LINE HAVING THE HIGHEST POTENTIAL OF RECEIVING 1 TO 2 INCH RAINS WITH LOCAL AMOUNTS IN EXCESS OF 3 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL BE ONGOING FRIDAY MORNING OVER AREAS SOUTH OF THE MISSOURI RIVER. WHILE THE THREAT FOR LARGE HAIL AND DAMAGING WINDS WILL BE QUITE LOW...VERY HEAVY RAINFALL WILL BE POSSIBLE. THE THUNDERSTORMS ARE EXPECTED TO EXIT THE FORECAST AREA FRIDAY AFTERNOON. THERE REMAINS A THREAT OF THUNDERSTORMS SUNDAY NIGHT. AT THIS TIME...IT IS TOO EARLY TO DETERMINE WHETHER ANY OF THE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON AND EVENING SOUTHEAST OF A KANSAS CITY TO PRINCETON LINE. MJ
In the hours before
Local storm report, Jun 12, 5:54 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
554 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 1 W LANCASTER 40.52N 92.55W
06/12/2008 E1.00 INCH SCHUYLER MO TRAINED SPOTTER
&&
SFORTINSpecial weather statement, Jun 12, 6:30 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 630 PM CDT THU JUN 12 2008 MOZ013-020-021-130000- BUCHANAN-CLINTON-DE KALB- 630 PM CDT THU JUN 12 2008 ...SIGNIFICANT WEATHER ALERT FOR BUCHANAN...NORTHWESTERN CLINTON AND SOUTHWESTERN DEKALB COUNTIES UNTIL 700 PM CDT... AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR AGENCY...OR 9 MILES SOUTHEAST OF ELWOOD... MOVING NORTHEAST AT 45 MPH. THIS STORM WILL BE NEAR... CLARKSDALE AND STEWARTSVILLE BY 650 PM CDT. THE TOWNS OF FAUCETT AND EASTON ARE ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. MJ
Local storm report, Jun 12, 7:24 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
724 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM FUNNEL CLOUD 2 W CAMERON 39.74N 94.27W
06/12/2008 DEKALB MO FIRE DEPT/RESCUE
&&
SFORTINSpecial weather statement, Jun 12, 7:27 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 727 PM CDT THU JUN 12 2008 MOZ014-022-130100- CALDWELL-DAVIESS- 727 PM CDT THU JUN 12 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN CALDWELL AND SOUTHWESTERN DAVIESS COUNTIES UNTIL 800 PM CDT... AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CAMERON...MOVING EAST AT 35 MPH. WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... HAMILTON BY 745 PM CDT. THE TOWN OF KIDDER IS ALSO IN THE PATH OF THIS STORM. FUNNEL-LIKE CLOUD FEATURES HAVE BEEN REPORTED NEAR CAMERON AND THIS IS LIKELY ASSOCIATED WITH A WELL DEFINED GUST FRONT OBSERVED ON NATIONAL WEATHER SERVICE AND KANSAS CITY AIRPORT DOPPLER RADARS. FUNNEL CLOUDS AND TORNADIC DEVELOPMENT IS NOT EXPECTED WITH THIS STORM IN THE NEAR FUTURE. BOOKBINDER
Special weather statement, Jun 12, 7:36 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 736 PM CDT THU JUN 12 2008 KSZ103>105-MOZ028-130100- JOHNSON-LEAVENWORTH-PLATTE-WYANDOTTE- 736 PM CDT THU JUN 12 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN JOHNSON...SOUTHERN LEAVENWORTH...SOUTHERN PLATTE AND WYANDOTTE COUNTIES UNTIL 800 PM CDT... AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM 5 MILES SOUTH OF WILLIAMSTOWN...OR 5 MILES WEST OF LAWRENCE...MOVING NORTHEAST AT 35 MPH. QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH ARE EXPECTED WITH THIS STORM ACROSS PORTIONS OF DOUGLAS COUNTY. PEOPLE IN JOHNSON...LEAVENWORTH...PLATTE AND WYANDOTTE COUNTIES...INCLUDING THE CITY OF TONGANOXIE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DEROCHE
Local storm report, Jun 12, 8:02 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
802 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL TONGANOXIE 39.11N 95.08W
06/12/2008 E1.00 INCH LEAVENWORTH KS EMERGENCY MNGR
&&
21The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:02 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth | 22 min |
| Jun 12, 7:42 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 33 min |
| Jun 12, 7:59 PM CDT | Tornado Warning | EAX | Johnson, Leavenworth, Wyandotte | 31 min |
| Jun 12, 8:33 PM CDT | Areal Flood Advisory | EAX | Johnson, Leavenworth, Wyandotte | 4 hr |
| Jun 12, 8:44 PM CDT | Severe Thunderstorm Warning | EAX | Wyandotte | 46 min |
| Jun 12, 8:59 PM CDT | Flash Flood Warning | EAX | Johnson, Leavenworth, Wyandotte | 4 hr |
| Jun 12, 9:56 PM CDT | Areal Flood Advisory | EAX | Johnson, Leavenworth, Linn, Miami, Wyandotte | 68 hr |
| Jun 12, 10:04 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Miami | 26 min |
| Jun 12, 11:26 PM CDT | River Flood Warning | EAX | Leavenworth | 11 hr |
| Jun 13, 12:05 AM CDT | Severe Thunderstorm Warning | EAX | Linn | 40 min |
| Jun 13, 9:45 AM CDT | River Flood Warning | EAX | Miami | 20 hr |
| Jun 12, 8:19 PM CDT | Flash Flood Warning | EAX | Grundy | 6 hr |
| Jun 12, 9:50 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette, Ray | 25 min |
| Jun 12, 10:30 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 30 min |
| Jun 12, 10:50 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson, Lafayette | 25 min |
| Jun 12, 11:01 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Johnson, Lafayette | 29 min |
| Jun 12, 11:13 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Johnson, Lafayette, Saline | 47 min |
| Jun 12, 11:50 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Howard, Macon, Randolph, Saline | 40 min |
| Jun 12, 11:51 PM CDT | Areal Flood Warning | EAX | Schuyler | 12 hr |
| Jun 13, 5:17 AM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 5 hr |
| Jun 13, 9:45 AM CDT | River Flood Warning | EAX | Chariton, Macon | 32 hr |
| Jun 13, 9:45 AM CDT | River Flood Warning | EAX | Howard | 7 hr |
| Jun 13, 11:54 AM CDT | Areal Flood Warning | EAX | Andrew, Atchison, Buchanan, Holt, Platte | 3 days |
| Jun 13, 1:11 PM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 17 hr |
| Jun 13, 3:01 PM CDT | Areal Flood Warning | EAX | Andrew, Buchanan, DeKalb, Gentry, Nodaway, Worth | 48 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.